Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 44, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 30, 2005, 2:52 PM EDT for Beaufort County, Colleton County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 2:52 PM EDT (18:52 UTC)
- Expired
- Apr 30, 2005, 3:53 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Beaufort County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 34 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 9:40 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 301852
SVRCHS
SCC013-029-301945-
/O.NEW.KCHS.SV.W.0044.050430T1852Z-050430T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 345 PM EDT
* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES WEST OF HENDERSONVILLE TO 20 MILES WEST OF PARRIS
ISLAND...MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
SHELDON...
HENDERSONVILLE AND GARDENS CORNER...
WHITE HALL...
RITTER AND GREEN POND...
ASHEPOO AND PORT ROYAL...
THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3286 8083 3248 8081 3228 8094 3230 8055
3255 8042 3287 8045
$$
JPC2 follow-up statements
000
WWUS52 KCHS 301912
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SAT APR 30 2005
SCC013-029-301945-
/O.CON.KCHS.SV.W.0044.000000T0000Z-050430T1945Z/
BEAUFORT-COLLETON-
311 PM EDT SAT APR 30 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR BEAUFORT AND COLLETON COUNTIES...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF SAINT GEORGE TO 6 MILES NORTH OF
BEAUFORT TO 9 MILES SOUTHWEST OF HILTON HEAD ISLAND...MOVING EAST AT
30 MPH.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3286 8083 3248 8081 3228 8094 3230 8055
3255 8042 3287 8045
$$000
WWUS52 KCHS 301953
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT SAT APR 30 2005
SCC013-029-302002-
/O.EXP.KCHS.SV.W.0044.000000T0000Z-050430T1945Z/
BEAUFORT-COLLETON-
352 PM EDT SAT APR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND COLLETON COUNTIES
EXPIRED AT 345 PM EDT...
AT 350 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR
THE LATEST WEATHER INFORMATION.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3286 8083 3248 8081 3228 8094 3230 8055
3255 8042 3287 8045
$$
JPCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:15 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 30, 1:15 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
115 PM EDT SAT APR 30 2005
.UPDATE...ANOTHER QUICK UPDATE TO INCLUDE NEW SEVERE
THUNDERSTORM WATCH 218 IN TEXT PRODUCTS AND GRIDS. NEW WATCH
REPLACES PREVIOUS WATCH 216 AND ALSO INCLUDES MORE COUNTIES...ALL OF
OUR GA COUNTIES UNTIL 6 PM EDT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR TSTM WATCH 218 FOR ALL SE GA COUNTIES.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
SVR TSTM WATCH 217 FOR SOUTHERN SC AND ADJ COASTAL WATERS
UNTIL 4 PM EDT.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-374.
&&
JRLHazardous weather outlook, Apr 30, 1:22 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 122 PM EDT SAT APR 30 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA FROM 20 TO 60 NM- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 122 PM EDT SAT APR 30 2005 UPDATED FOR LATEST SEVERE THUNDERSTORM WATCHES ...SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT FOR SOUTHERN SOUTH CAROLINA AND ADJACENT COASTAL WATERS... ...SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT FOR FAR INLAND GEORGIA COUNTIES... ...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 6 PM EDT FOR COASTAL GEORGIA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY MAINLY IN THE AFTERNOON AND EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING AS THE MAIN HAZARDS. REFER TO THE SEVERE WEATHER OUTLOOK AND ZONE FORECAST FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE. SOUTHWEST WINDS AROUND 20 KNOTS ARE EXPECTED WITH GUSTS TO 30 KNOTS. REFER TO LATEST RECREATION FORECAST AND NPW FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Apr 30, 1:54 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 154 PM EDT SAT APR 30 2005 SCZ040-042-301845- ALLENDALE-HAMPTON- 154 PM EDT SAT APR 30 2005 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 245 PM EDT... AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF VALENTINE... OR ABOUT 14 MILES EAST OF SYLVANIA...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SHIRLEY...ROUSE...BARTON...ALLENDALE...SCOTIA...GIFFORD...FAIRFAX... ESTILL...DUKES AND VALENTINE THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JPC
Local storm report, Apr 30, 1:55 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG CLAXTON 32.16N 81.90W
04/30/2005 EVANS GA LAW ENFORCEMENT
TREES REPORTED DOWN ALONG HIGHWAY 301 IN CLAXTON.
&&
PYLocal storm report, Apr 30, 1:57 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG STATESBORO 32.45N 81.78W
04/30/2005 BULLOCH GA LAW ENFORCEMENT
TREES...POWERLINES...AND TRAFFIC LIGHTS DOWN THROUGHOUT
THE CITY.
&&
PYSpecial weather statement, Apr 30, 2:28 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 228 PM EDT SAT APR 30 2005 GAZ116>119-301900- COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM- 228 PM EDT SAT APR 30 2005 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY THROUGH 300 PM EDT... AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF BLOOMINGDALE...OR ABOUT 11 MILES NORTH OF RICHMOND HILL...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND RICHMOND HILL...BRISBON...BLOOMINGDALE...RABBIT HILL... PORT ROYAL...BURROUGHS...TUTENS...WILLIAMS...POOLER AND WINDWARD THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JPC
Local storm report, Apr 30, 2:38 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG RINCON 32.30N 81.24W
04/30/2005 EFFINGHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 55-60 MPH WIND GUST.
0230 PM TSTM WND DMG 12 WNW RIDGELAND 32.55N 81.17W
04/30/2005 JASPER SC LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 321 NEAR TARBORO
&&
PYSpecial weather statement, Apr 30, 2:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 242 PM EDT SAT APR 30 2005 SCZ043-301915- INLAND COLLETON- 242 PM EDT SAT APR 30 2005 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN COLLETON COUNTY THROUGH 315 PM EDT... AT 242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTHWEST OF HENDERSONVILLE...OR ABOUT 10 MILES SOUTHWEST OF WALTERBORO...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WILLIAMS...SMYLY...RUFFIN...ISLANDTON... COLLETON...BELLS CROSSROADS...RHODES CROSSROADS...HENDERSONVILLE... WALTERBORO AND RITTER THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JPC
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.